Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Stationary solutions and spreading speeds of nonlocal monostable equations in space periodic habitats


Authors: Wenxian Shen and Aijun Zhang
Journal: Proc. Amer. Math. Soc. 140 (2012), 1681-1696
MSC (2010): Primary 45C05, 45G10, 45M20, 47G10, 92D25
Published electronically: September 2, 2011
MathSciNet review: 2869152
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with positive stationary solutions and spreading speeds of monostable equations with nonlocal dispersal in spatially periodic habitats. The existence and uniqueness of positive stationary solutions and the existence and characterization of spreading speeds of such equations with symmetric convolution kernels are established in the authors' earlier work for the following cases: the nonlocal dispersal is nearly local; the periodic habitat is nearly globally homogeneous or it is nearly homogeneous in a region where it is most conducive to population growth. The above conditions guarantee the existence of principal eigenvalues of nonlocal dispersal operators associated to linearized equations at the trivial solution. In general, a nonlocal dispersal operator may not have a principal eigenvalue. In this paper, we extend our earlier results to general spatially periodic nonlocal monostable equations. As a consequence, it is seen that the spatial spreading feature is generic for monostable equations with nonlocal dispersal.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 45C05, 45G10, 45M20, 47G10, 92D25

Retrieve articles in all journals with MSC (2010): 45C05, 45G10, 45M20, 47G10, 92D25


Additional Information

Wenxian Shen
Affiliation: Department of Mathematics, Auburn University, Auburn, Alabama 36849
Email: wenxish@auburn.edu

Aijun Zhang
Affiliation: Department of Mathematics, Auburn University, Auburn, Alabama 36849
Email: zhangai@auburn.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-2011-11011-6
PII: S 0002-9939(2011)11011-6
Keywords: Monostable equation, nonlocal dispersal, random dispersal, periodic habitat, spreading speed, principal eigenvalue, principal eigenfunction, variational principle.
Received by editor(s): September 17, 2010
Received by editor(s) in revised form: January 17, 2011
Published electronically: September 2, 2011
Additional Notes: This work was partially supported by NSF grant DMS–0907752
Communicated by: Yingfei Yi
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.